Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Journal of the Korea Society for Industrial and Applied Mathematics
Journal Basic Information
Journal DOI :
The Korean Society for Industrial and Applied Mathematics
Editor in Chief :
Volume & Issues
Volume 9, Issue 2 - Dec 2005
Volume 9, Issue 1 - Jun 2005
Selecting the target year
O(N log N) ALGORITHM FOR FINDING PRIMARY TANDEM REPEATS IN A DNA GENOMIC SEQUENCE
Ma, Sang-Back ; Jun, Hyeong-Hwa ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 9, issue 1, 2005, Pages 1~7
The genomes of organism are being published in an enormous speed. The genomes has a lot of intronic regions, and repeats constitute a substantial part of that. Repeats playa crucial role in DNA finger-printing, and detecting certain genomic diseases, such as Huntington disease, which has a high number of CAG repeats. Also, they throw important clues about the evolutionary history. Repeats are in two types, Tandem Repeats and Interspersed Repeats. In this paper we address ourselves to the problem of detecting Primary Tandem Repeats, which are tandem repeats that are not contained in any tandem repeats. We show that our algorithm takes O(n log n) time, where n is the length of genome.
THE RANDOM SIGNALS SATISFYING THE PROPERTIES OF THE GAUSSIAN WHITE NOISE
Moon, Byung-Soo ; Beasley, Leroy B. ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 9, issue 1, 2005, Pages 9~16
The random signals defined as sums of the single frequency sinusoidal signals with random amplitudes and random phases or equivalently sums of functions obtained by adding a Sine and a Cosine function with random amplitudes, are used in the double randomization method for the Monte Carlo solution of the turbulent systems. We show that these random signals can be used for studying the properties of the Johnson noise by proving that constant multiples of these signals with uniformly distributed frequencies in a fixed frequency band satisfy the properties of the Gaussian white noise.
] ERROR ESTIMATES AND SUPERCONVERGENCE FOR FINITE ELEMENT APPROXIMATIONS FOR NONLINEAR HYPERBOLIC INTEGRO-DIFFERENTIAL PROBLEMS
Li, Qian ; Jian, Jinfeng ; Shen, Wanfang ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 9, issue 1, 2005, Pages 17~29
In this paper we consider finite element methods for nonlinear hyperbolic integro-differential problems defined in
. A new initial approximation of
is taken. Optimal order error estimates in
are established for arbitrary order finite element. One order superconvergence in
are demonstrated as well.
ASSET MODEL INVESTED BY SHORT-SAMPLING INTERVALS
Kelley, Joe ; Oh, Jae-Pill ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 9, issue 1, 2005, Pages 31~53
We analyze some real data and, from the background of analysis of data, we define a multi-dimensional jump-type asset model which is derived from short-sampling asset prices. We study some basic properties of this asset model.
MINIMIZATION OF EXTENDED QUADRATIC FUNCTIONS WITH INEXACT LINE SEARCHES
Moghrabi, Issam A.R. ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 9, issue 1, 2005, Pages 55~61
A Conjugate Gradient algorithm for unconstrained minimization is proposed which is invariant to a nonlinear scaling of a strictly convex quadratic function and which generates mutually conjugate directions for extended quadratic functions. It is derived for inexact line searches and for general functions. It compares favourably in numerical tests (over eight test functions and dimensionality up to 1000) with the Dixon (1975) algorithm on which this new algorithm is based.
ON THE DISSIPATIVE HELMHOLTZ EQUATION IN A CRACKED DOMAIN WITH THE DIRICHLET-NEUMANN BOUNDARY CONDITION
Krutitskii, P.A. ; Kolybasova, V.V. ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 9, issue 1, 2005, Pages 63~77
The Dirichlet-Neumann problem for the dissipative Helmholtz equation in a connected plane region bounded by closed curves and containing cuts is studied. The Neumann condition is given on the closed curves, while the Dirichlet condition is specified on the cuts. The existence of a classical solution is proved by potential theory. The integral representation of the unique classical solution is obtained. The problem is reduced to the Fredholm equation of the second kind and index zero, which is uniquely solvable. Our results hold for both interior and exterior domains.
NUMERICAL METHODS FOR SOME NONLINEAR STOCHASTIC DIFFERENTIAL EQUATIONS
El-Borai, Mahmoud M. ; El-Nadi, Khairia El-Said ; Mostafa, Osama L. ; Ahmed, Hamdy M. ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 9, issue 1, 2005, Pages 79~90
In this paper we study the numerical solutions of the stochastic differential equations of the form
-dimensional Euclidean space). Here
, W(t) is an n-dimensional Brownian motion,
) is a family of square matrices whose elements are sufficiently smooth functions on
ANALYSIS OF A ONE-DIMENSIONAL FIN USING THE ANALYTIC METHOD AND THE FINITE DIFFERENCE METHOD
Han, Young-Min ; Cho, Joo-Suk ; Kang, Hyung-Suk ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 9, issue 1, 2005, Pages 91~98
The straight rectangular fin is analyzed using the one-dimensional analytic method and the finite difference method. For the finite difference method, the numbers of nodes vary from 20 to 100. The relative errors of heat loss and temperature between the analytic method and the finite difference method are represented as a function of Biot Number and dimensionless fin length. One of the results shows that the relative error between the analytic method and the finite difference method decreases as the numbers of nodes for finite difference method increase.
Determining the Efficient Solutions for Bicriteria Programming Problems with Random Variables in Both the Objective Functions and the Constraints
Bayoumi, B.I. ; El-Sawy, A.A. ; Baseley, N.L. ; Yousef, I.K. ; Widyan, A.M. ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 9, issue 1, 2005, Pages 99~110
This paper suggests an efficient approach for stochastic bicriteria programming problem (SBCPP) with random variables in both the objective functions and in the right-hand side of the constraints. The suggested approach uses the statistical inference through two different techniques: In one of them, the SBCPP is transformed into an equivalent deterministic bicriteria programming problem (DBCPP), then the nonnegative weighted sum approach will be used to transform the bicriteria programming problem into a single objective programming problem, and the other technique, the nonnegative weighted sum approach is used to transform the SBCPP to an equivalent stochastic single objective programming problem, then apply the same procedure to convert stochastic single objective programming problem into its equivalent deterministic single objective programming problem (DSOPP). In both techniques the resulting problem can be solved as a nonlinear programming problem to get the efficient solutions. Finally, a comparison between the two different techniques is discussed, and illustrated example is given to demonstrate the actual application of these techniques.
Numerical Solution For Fredholm Integral Equation With Hilbert Kernel
Abdou, Mohamed Abdella Ahmed ; Hendi, Fathea Ahmed ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 9, issue 1, 2005, Pages 111~123
Here, the Fredholm integral equation with Hilbert kernel is solved numerically, using two different methods. Also the error, in each case, is estimated.